MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø9,5X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø9,5X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 02276095
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The flexible reamer was bent slightly during reaming the femoral bone marrow cavity by a rasp and a flexible reamer.It was rotated reverse accidentally.Procedure was completed successfully with no surgical delay or adverse consequences reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.Visual inspection revealed the following: the received bixcut im reamer was observed deformed at the spiral shaft near the adapter.Coil of the flexible shaft was a bit deformed and squeezed near breaking point, most likely due to torsional overload in the reverse direction during the insertion time.The cutting edge also appears blunt.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation the root cause was attributed to a user related issue.The failure was caused due to an improper usage of the reamer as it was operated in an anti-clockwise manner which is an off-label use.Consequently, the spiral at the proximal part of the reamer got caught in the bone and was damaged.If any further information is provided, the complaint report will be updated.

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø9,5X480MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key9216443
Report Number0009610622-2019-00876
Device Sequence Number16811747
Product Code LPH
UDI-Device Identifier04546540145833
UDI-Public04546540145833
Combination Product (Y/N)N
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276095
Device Lot NumberK025065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1